I was on both the birth control pill and thyroid replacement (synthetic T4 only) for a while. I was on the pill before I started on the thyroxine and once I came off the pill last october the dosage of thyroxine didn't seem to be altered. The birth control didn't seem to bother my thyroid levels too much.
But one thing I was advised to do is to take the pill and thyroid meds at different times of the day...like, if you take the thyroid pill in the morning, take the birth control in the evening. I was taking thyroxine at 7am and the birth control at 5.30pm.
Good luck!! :)
Thanks for the feedback.
I am glad it did not affect you (the fact that you went on and off), very much. It is good to know. I will keep in mind the fact that both have to be taken at different times:D
Watch your tsh now that you are going on birth control pills. I went on birth control to prepare for IVF, and my tsh was 1.77 at the end of June and a month later, 4.84! I blame the birth control, but my meds were increased to two pills a day (I was only taking one a day and two on Sunday). I went off of birth control and now I am back down to 1.9 in less than 2 weeks. Hoping to see it even lower in a few more weeks.
I know the birth control messes up my thyroid. When I used to take it my TSH went very up, but after a few months it went down and stabilized.
My FT3 and FT4 were also affected when on the pill. the FT3 was always on the high end of the range and the FT4 down on the range.
That is why I am so scared of starting to use it again, because I have know idea how it is going to interact with my thyroid replacement which I am already having problems with. Thanks for your input and I hope you feel better soon.
Consult your endo and hopefully you can find a birth control pill that works best with your system. I just felt so horrible and I was surprised because i had only been off the birth control for four years and never had issues before. Of course I only started thyroid meds a year ago, so this was my first time on birth control taking thyroid meds.
I would monitor tsh and then your dr can adjust meds as needed. I am thinking since my tsh dropped back down so fast, I probably don't need two meds a day, so my dr will probably put me back down in a few weeks. I do feel better now. It only took 3 days on 2 pills a day to feel like a normal person again!
I have been on birth controll pills for about six years along with synthetic T4 and had no effects. I had a bout a couple of months ago with too much synthetic T4 in which my hormone levels had to be adjusted. At that time my GYN advised me to get off the pill and the IUD is best for women with thyroid problems considering it doesn't release hormones that would comprimise thyroid. But for this you real have to do whats best for you because I loved the pill and still shocked to be taken off of it even though there were no noted effects, I guess for precaution.